Short proofs of theorems of Malyutin and Margulis

Research output: Contribution to journalArticlepeer-review

Abstract

The Ghys-Margulis alternative asserts that a subgroup G of homeomorphisms of the circle which does not contain a free subgroup on two generators must admit an invariant probability measure. Malyutin’s theorem classifies minimal actions of G. We present a short proof of Malyutin’s theorem and then deduce Margulis’ theorem which confirms the G-M alternative. The basic ideas are borrowed from the original work of Malyutin, but our proof is considerably shorter.

Original languageEnglish
Pages (from-to)5463-5467
Number of pages5
JournalProceedings of the American Mathematical Society
Volume145
Issue number12
DOIs
StatePublished - Dec 2017

Fingerprint

Dive into the research topics of 'Short proofs of theorems of Malyutin and Margulis'. Together they form a unique fingerprint.

Cite this